Thunderstorm Wind, Bay
- When
- June 15, 12:56 PM CST
- Where
- Bay County, 5.16 mi NNW of Vicksburg
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 30.390, -85.690
A spotter measured a wind gust of 60 mph near Crystal Lake.
A particularly favorable environment for strong wind gusts and even large hail was in place across northwest Florida on June 15th with steep mid-level lapse rates, high DCAPE, and relatively high deep layer shear for mid June. The result was several reports of severe winds and even some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A particularly favorable environment for strong wind gusts and even large hail was in place across northwest Florida on June 15th with steep mid-level lapse rates, high DCAPE, and relatively high deep layer shear for mid June. The result was several reports of severe winds and even some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 15, 11:42 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 142 PM EDT Tue Jun 15 2021 .AVIATION... [Through 18Z Wednesday] Restrictions are likely in SHRA/TSRA this afternoon and evening, with the earliest onset at ECP around 19z, roughly 20-21z at TLH and VLD, and finally 21-22z at ABY and DHN. Otherwise, VFR. Some storms could have wind gusts in excess of 40 kts at ECP, TLH, and VLD. Otherwise, westerly winds 5-10 knots, but southerly at ECP. && .PREV DISCUSSION [1100 AM EDT]... .NEAR TERM [Through Tonight]... Strong clusters of thunderstorms are expected to develop by early afternoon, with strong gusty winds being the main threat. SPC has outlooked a Marginal Risk for severe weather today along and south of a Dothan-to-Tifton line. An upper trough is currently digging into the Tennessee Valley. Modest upper height falls will extend all the way south into the forecast area, combining with a hot and muggy low-level air mass to generate moderate convective instability this afternoon. Deep-layer shear will be in the 20-25 knot range, characterized by a veering wind profile under northwest flow aloft. This will support multi- cell storm clusters. So daytime convection will first develop by early afternoon along the seabreeze front over our Florida counties. Later in the afternoon, a weak cold front will move south out of Central Alabama and Central Georgia, adding a focus over our inland areas for further development. As the front moves south tonight, the main focus for storms by late this evening will move south into the Gulf and into the SE Big Bend region. Guidance shows a good bit of dry air above 10,000 feet, which is not surprising with NW flow aloft. The availability of dry air for entrainment into thunderstorm downdrafts will enhance gust potential above a "normal" summer day. The Wet Microburst Severity Index (WMSI) --- which worked well at identifying severe potential this past Saturday --- is forecast to be at values today that will support severe thunderstorm wind gusts in excess of 60 mph. .SHORT TERM [Wednesday Through Thursday]... Impulses rounding the base of a mean upper trough crawling off Atlantic coast are going to help sag a weak surface front across the southeast US. A north-south moisture gradient will exist on both sides of the boundary, while also serving as focus for convection. The best chances for showers and storms are on Wednesday and reside along/south of I-10 (including offshore), closest to the front and where the seabreeze will provide another mechanism for convective development. Additional cells may also form from mesoscale boundary collisions. Forecast soundings at Tallahassee, Panama City, and Cross City depict moist/unstable profiles, with inverted-V shapes and cool/dry air aloft. These parameters favor robust storms capable of producing gusty/strong winds, frequent lightning, pockets of heavy rain, and small hail. Little to no rain is expected elsewhere thanks to the presence of a relatively drier air column. A greater coverage of dry air filters into the area by Thursday as the aforementioned front further sags south and a ridge builds in the wake of the departing trough. As a result, only up to slight chance PoPs exist for mainly the Big Bend, our marine areas, and portions of the Panhandle. High temperatures are forecast to be mostly be in the low-mid 90s, with lows in the upper 60s-low 70s. .LONG TERM [Thursday Night Through Tuesday]... Moisture quickly rebounds across the area late-week thanks to a tropical disturbance slowly marching northward from the Bay of Campeche. This system has a high chance (70%) of development over the next 5 days as of the 2am EDT Outlook by NHC. Global models agree on a slow northward motion, but maintains a disorganized, asymmetric structure as it approaches the Gulf coast this weekend. Regardless of formation, general expectations are for a wet pattern and hazardous marine/beach conditions (i.e., high seas, rough surf) to unfold. The latter are discussed further in the Hydrology and Marine sections below. Rain chances increase from northeast to southwest beginning on Friday and steadily become more widespread through the remainder of the period. Precipitation potential/coverage will obviously hinge on the tropical system's evolution, so changes to the forecast in subsequent packages are anticipated as confidence grows. The likely persistent rainfall and cloud cover should allow high temperatures to fall below 90 from the weekend, onward, while lows remain in the low-mid 70s. .MARINE... Boating conditions are forecast to be at or near cautionary levels through mid-week, with thunderstorms remaining the primary marine concern over the next couple days. As we approach the weekend, advisory level seas are expected to affect our waters from long- period swells generated by a tropical disturbance in the Bay of Campeche. This system has a high chance of developing into a Depression over the next 5 days as it slowly tracks north over the western Gulf. Regardless of formation, it will be a hazardous end of the of the period for mariners. .FIRE WEATHER... The main concern today will be the development of gusty and shifty winds near strong afternoon thunderstorms. The thunderstorm gust potential will be greater than on a typical summer day. Storms will first develop over the Florida districts during the early afternoon, with development spreading inland into southeast Alabama and southern Georgia later in the afternoon. Otherwise today, dispersion index values well in excess of 75 are expected over our Georgia districts north of a line from Blakely to Camilla to Tifton. This area will experience a deeply mixed layer and transport winds at or above 10 mph. Drier air behind a weak cold front will spread into the Alabama and Georgia districts on Wednesday, with a drying trend on daytime relative humidity compared with today. .HYDROLOGY... Scattered showers and thunderstorms capable of producing pockets of heavy rainfall areawide are expected today, while we see convective coverage more confined to along/south of I-10 tomorrow. Thursday should be the driest of the period, before a wet pattern takes shape heading into the weekend as a tropical disturbance threatens the Gulf coast. Current 7-Day QPF amounts are 2-4" (isolated 5-7") from east to west. The majority of these accumulations will likely be over the weekend thanks to the tropical disturbance in the Gulf, but some areas may see localized heavy rain from storms during the work-week. The combination of antecedent wet conditions with the anticipated uptick in precipitation may raise flood concerns in the coming days. Local rivers and streams are in good shape at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 93 73 92 70 93 / 60 50 40 10 10 Panama City 88 78 87 74 89 / 40 30 40 10 10 Dothan 94 69 91 67 91 / 20 20 10 0 10 Albany 97 71 93 69 94 / 20 20 10 0 10 Valdosta 94 72 93 69 93 / 50 50 30 10 10 Cross City 90 75 89 72 88 / 50 40 50 50 30 Apalachicola 88 77 88 74 86 / 50 30 40 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Wednesday evening for Coastal Gulf. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...IG3 LONG TERM...IG3 AVIATION...LF MARINE...IG3 FIRE WEATHER...Haner HYDROLOGY...IG3
Special Weather Statement National Weather Service Tallahassee FL 155 PM EDT Tue Jun 15 2021 FLZ012>014-026-112-151845- Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 155 PM EDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 245 PM EDT/145 PM CDT/... At 155 PM EDT/1255 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Stonemill Creek to near Lynn Haven. Movement was southeast at 10 mph. Winds of 40 to 50 mph will be possible with these storms. Locations impacted include... Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Stonemill Creek, Tyndall Air Force Base, Orange, Parker, Wewahitchka, Honeyville, Southport, Vilas, Cedar Grove, Chipola Cutoff, Jensen Place, Dirego Park, College Station, Bayou George and Central City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3033 8574 3035 8499 3005 8475 3004 8554 TIME...MOT...LOC 1755Z 315DEG 7KT 3026 8507 3025 8561
Special Weather Statement
National Weather Service Tallahassee FL
158 PM EDT Tue Jun 15 2021
FLZ018-019-028-118-151845-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
158 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 245 PM
EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Woodville, moving east at 5 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perry, Goose Pasture, Hells Half Acre, Iddo, Secotan, Boyd, Eridu,
Cabbage Grove, Thomas City, Lake Bird, Wacissa, Wacissa Springs and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 8361 3015 8383 3015 8390 3018 8395
3015 8396 3015 8407 3038 8399 3032 8354
TIME...MOT...LOC 1757Z 279DEG 5KT 3023 8397
33-LFSpecial Weather Statement
National Weather Service Tallahassee FL
233 PM EDT Tue Jun 15 2021
FLZ007-008-010-012>014-108-112-151915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-South Walton FL-North Walton FL-Washington FL-
233 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...BAY...
SOUTHWESTERN CALHOUN...CENTRAL WALTON AND SOUTHERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 315 PM EDT/215 PM CDT/...
At 233 PM EDT/133 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Eglin Air Force Base
to 17 miles southwest of Vernon to 8 miles northwest of Stonemill
Creek. Movement was southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Panama City, Lynn Haven, Callaway, De Funiak Springs, Springfield,
Hiland Park, Eglin Air Force Base, Live Oak, Freeport, Ebro, Abe
Springs, Dirego Park, College Station, Rock Hill, Holmes Valley,
Millers Ferry, Scotts Ferry, Bennett, Pleasant Ridge and Porter Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3079 8639 3066 8588 3037 8506 3001 8531
3026 8579 3038 8613 3039 8611 3042 8614
3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3043 8625 3041 8622 3042 8624
3042 8626 3048 8624 3049 8625 3047 8639
TIME...MOT...LOC 1833Z 318DEG 12KT 3064 8635 3046 8594 3021 8530Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Tue Jun 15 2021
FLZ019-028-029-151915-
Inland Taylor FL-Madison FL-Lafayette FL-
234 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 315 PM
EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Dowling Park, or 12 miles east of Perry, moving
east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Chancey, Boyd, Smith, Buckville, Alton, Mayo Junction,
Townsend, Foley, Perry-Foley Airport, Bucell Junction, San Pedro
Junction, Day and Fenholloway.
LAT...LON 2998 8311 3007 8365 3033 8355 3031 8322
3029 8323 3026 8324 3025 8325 3025 8324
3024 8325 3023 8324 3018 8325 3017 8323
3015 8324 3014 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8311
TIME...MOT...LOC 1834Z 283DEG 8KT 3017 8338
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
254 PM EDT Tue Jun 15 2021
FLZ017-151930-
Leon FL-
254 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee Comm College, or near Tallahassee, moving southeast at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford,
Ralford Greenway, Macon Community Park, Leon Sinks, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Eight Mile Pond,
Killearn Estates, Lake Ella, Tallahassee Mall, Tallahassee Regional
A/P, State Capital Complex and Governors Square Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3030 8425 3030 8434 3040 8448 3046 8444
3048 8440 3051 8440 3052 8439 3055 8439
3056 8438 3048 8411 3028 8424
TIME...MOT...LOC 1854Z 298DEG 8KT 3045 8436
42-DVDThe Eglin Afb radar (KEVX), 30 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
15 thunderstorm wind, 5 hail. Local standard time, as filed.
A spotter measured a wind gust of 60 mph near Crystal Lake.
The public reported via social media that winds were estimated near 70 mph near Cherokee Landing.
A spotter measured a wind gust of 59 mph near Youngstown.
Multiple trees were blown down.
Fallen trees or limbs resulted in a power outage near Woodville Highway and Shadeville Road as reported by Duke Energy.
A tree was blown down in Sopchoppy.
Fallen trees or limbs resulted in a power outage in the St Marks area as reported on the Duke Energy Outage map.
Trees were blown down across the northern half of Gulf county.
A tree was blown down.
A tree was blown down.
A tree was blown down.
A tree was blown down.
A tree was blown down.
A tree was blown down.
A tree was blown down on NE Lantana Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967832, 967833, 967834, 967835, 967837, 967838, 967839, 967842, 967843, 967845, 967848, 967849, 967840, 967856, 967859, 967861, 967862, 967863, 967864, 967865.